MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA22-60/I16-40
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Hematoma (1884); Failure of Implant (1924)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
 
Event or Problem Description
An afx abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.Upon retraction of the contralateral wire of the afx system, the physician was met with resistance.The limb cap was observed to be hitting the sheath, so a sheath dilator was inserted over the wire, and the physician attempted to pull back and remove the limb cap.This lead to the contralateral sheath being crushed.A hematoma formed on the access site due to this.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
Based on the clinical assessment for this event, the most likely cause of the reported difficult to withdrawal of the contralateral wire was found to be unknown/undetermined due to the lack of relevant medical records and imaging surrounding the event.The difficult retraction of the contralateral wire lead to the reported damage of the non-endologix introducer sheath and hematoma.Unable to determine procedure-related, anatomy-related and user-related issues, off label, or cautionary product use conditions.The final patient disposition was reported as no additional negative sequelae.A review of the device quality records shows that the device demonstrated compliance to established procedures and specifications at the time of manufacture.(b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6955516
Report Number2031527-2017-00531
Device Sequence Number13639428
Product Code MIH
UDI-Device Identifier00818009010193
UDI-Public(01)00818009010193(17)200207
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2020
Device Model NumberBA22-60/I16-40
Device Lot Number1652492009
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2017
Supplement Date Received by Manufacturer09/17/2017
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR